MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number BMX9690BER125
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the left middle cerebral artery (mca) using a neuron select catheter 6f (6f select) and a benchmark bmx96 access system (bmx96).During the procedure, the bmx96 was advanced in the right groin using the dilator and the dilator was removed.While inserting the 6f select into the bmx96, the physician experienced resistance.Subsequently, the 6f select became stuck and would not advance through the bmx96.While attempting to remove the 6f select, the physician noticed the 6f select to be broken inside the bmx96.Therefore, the 6f select was removed by pulling the bmx96 out.It was reported that the bmx96 was noticed to be damaged.The procedure was completed using a new 6f select and a new bmx96.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned 6f select confirmed that the catheter was fractured.This damage likely occurred due to advancement against resistance.Further evaluation revealed that the fractured segment was stuck inside the returned non-penumbra rhv.If the 6f select is advanced through an rhv that is not included with the packaging, it may contribute to resistance, cause damage to the device and likely become stuck inside the rhv.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17241719
Report Number3005168196-2023-00309
Device Sequence Number6708292
Product Code DQY
UDI-Device Identifier00815948022645
UDI-Public815948022645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Catalogue NumberBMX9690BER125
Device Lot NumberH00002219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005